Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Grogula

Erythromycin pains????

Recommended Posts

Im on 1000mg a day of erythromycin, however after three days i got intense stomach ache, then the fourth day really bad gastric pains like my diaphram was tight and found it hard to move my tourso at all! Next day i had really bad case of the runs.....so what i have done is reduced my dose to 500mg a day (two 250mg a day), has anyone else had similar problems with using erythromycin??? and does it really help in clearing acne???

Share this post


Link to post
Share on other sites

You know.. I felt the exact same pain when I was taking that a few months ago, and decided that it just wasn't worth the pain. It took me about a week for me to realize it was Erythromycin. I had summer school and had a hard time because of the stomach pain. I kept drinking 7-Up, thinking that might help, but didn't help. The pain went away in four-five hours and then by the time I was completely better, it was time to take the medicine for night!!!

Anyway, my doctor had said that if the pain continues then she'll prescribe a different medication but I decided not to go with any-personal choice.

If it keeps giving you pain, I suggest you stop taking the medication too, and look for different medication.

Good luck~

Share this post


Link to post
Share on other sites

Erythromicin can give you gastro intestinal problems as can most other antibiotics. And you are on a whacking big dose.

However its no good them saying just 'plod' on as you may be very sensitive to it and one of the known side effect of erythromycin. is colitis,

Also having diahorrea for weeks on end will do nothing but run you down and the drug will not be getting as absorbed as it should be to be thereputic anyway.

I was taking this drug for many years and it didnt do a thing for my acne, there are so many more sofisticated antibiotics that they can put you on that I think you should go back and get reveiwed.

Share this post


Link to post
Share on other sites

weird. as far as i know erythromycin is one of the lowest side-effect prone antibiotics out there.

however, gastreous side-effects are possible. you should probably consult your derm and tell him you're concerned. it might just be your body getting used to the medicine as well.

Share this post


Link to post
Share on other sites

Not use its just my body gettin used to it, still hasn't got used to it yet!!

I know they are associated problems, but the reason im on erythromycin is that i've pretty much used the other acne antibiotics to no avail, minocycline and tetracyclines, therefore im left with accutance and im kind weary of using that at present, ill see how it goes. I think my isotrex topical treatment is makign it a bit better together with using all my other supplements and reigmes!!

anyway ill see how it goes

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×